OKAY everyone I know that I probably should not have gone up on the patch, but I did try the extra 12mcg and that was too much. So I have taken that off, and today went through drug withdrawal from going off of it. I call it drug hangover, slept like 12 hours and have felt like crap all day. I have also been very emotional and slightly depressed. I know that I have been pushing it lately, being off tramadol 9 days yeah!!!, trying to up the patch, not wanting to really take the Percocet(due to the way it makes me feel, slightly energized and euphoric). However, I know the euphoric feeling from this new brand of Percocet should go away. I have only been taking the amount prescribed so that's good. I'm kind of stuck in between taking 3-4 Percocets per day and the 12mcg patch(which is equivalent to 4.5-5 Percocets/day). This is the reason that I though that I could handle the increase in the patch but obviously I was wrong. I guess since I switched brands of Percocet, I really "feel" what the "high quality" brand is supposed to do for the pain. So I am just all over the place right now and barely made it through the day. Well I'm going to bed now since it's almost 5am, just continue to lift me up in prayer.
just remember that after rainy days sunny once are always on a way...
Just hang on in there and think positive; I am glad you come here to share with us what is going on with you. I believe it can help you mentally to go through tough times we all get once in a while.
I say a prayer for you, please get better soon!
I'm not sure if I told you this before, but one of the problems I have with takeing percocet or Norco for BT pain is that it makes me manic, now I have BiPolar II, so mania is not usually my big problem. I'm not sure what type of BiPolar Disorder you have but you might take this into consideration, I have talked to a few other people on the BP Boards that have the same problem.
Brian , you are in my prayers. I guess I missed the reason why you are switching meds. If your cocktail was working before why change? As hard as it is to find the right mix I don't want to mess with mine ever again!
Hang in there, we are all in this together.
Now I thought we were supposed to trade back and forth with these struggles. You are simply not allowed to feel bad yet.
Hey, you may just have to go ahead and use the percs and get through the early period of euphoria and become tolerant to that side effect. If you continually avoid them for fear of this then you may never use them as intended, right? I know it'd doubly difficult for a recovering addict, but this good feeling is actually intended as part of the anxiolysis that goes with the territory. For those using these meds short term for acute pain, they never become tolerant to this side effect, but we do after awhile. Please consider using them as intended and soon put the euphoria behind you. Use us and your significant others to help keep you accountable. Maybe post every time you use on - every single time. That way you know you must tell us every time, and we hold you accountable.
Yes Steve I think that may help. I have taken 2 1/2 pills today and I am allowed up to 4 so I am doing alright. I hate going through drug wd or hangover whichever you want to call it. I am starting to feel a little better after popping my subligual b12 pill, which I should have used yesterday but my mind was not thinking very well. OK well I gotta go just wanted to check in.
Brian, be careful. Did you go by your doctors instructions with the meds?
All these meds scare me. I wish you could find something that would just work well for you.
Hoping you find the relief you need & soon. Sammy
Sorry Brian: I've been away from the board for a few days and have just had a chance to sit down and read your thread. I'm really sorry you are having a rough time. As I said in some posts last week, it seems like we have all had some ups and downs lately and have needed our fellow CPers more than usual. Maybe it's the seasonal change....I'm not sure.
Anyway, just wanted to let you know that I have been thinking of you and praying for you, even while I've been off the boards. Take care of yourself and I hope you can find the combination of meds that will work best for you. I know you have made some changes with your bi-polar meds. Do you think this might have something to do with this readjustment period? I know my husband has had some rebound issues when he has changed meds. It generally doesn't last too long, as the new meds start to kick in and the old ones clear out of his system. Just a thought.....God Bless and take care. I hope this evens out for you soon. cmpgirl
Brian, like cmpgirl said, it seems like alot of us are in a bad place right now. I sure am sorry for what you are going through and will keep you in my prayers. It is so difficult trying to find that med and dose that works and I swear when you find it, they want to change it and mess with you. I hope you are feeling better.
Brian- Why did your Doc increase your patch? What was the reasoning? Did he also increase your BT meds, decrease them, or leave them the same? How long did you try the new patch strength?
The doc increased the patch because I was having some increased pain, and also a slight tolerance to the patch, or maybe both. It did not seem like the patch was working as well at the 50mcg strength. This is why we decided to try and increase it. I tried the new patch strength 2 days and had to take it off because of the drowsiness, nausea, lightheaded, dizziness, and upset stomach. I have now been off the new patch since friday, now back down to 50mcg, and have gone through withdrawal all weekend. I tried the spray deoderant idea and I think that made things worse since not as much fentanyl seemed to be getting into my skin. I took the patch off tonight and it looked kind of clogged up, even though there was not as much moisture collected underneath as usual. I will not do that again for awhile. I missed work today because of being in withdrawal and coming down off the increase. I even tried increasing my BT med a little(Percocet) but that didn't hardly do anything. But everyone please pray for me that I feel better tomorrow and make it to work because I can not be missing any more days. I don't even know if my doctor would give me an excuse or not so I may have to take an unexcused absent hit which I may get written up for. Maybe I should contact the doctor, what do you guys think? I mean it was due to the medication adjustment and withdrawal.
Last edited by brianpain33; 04-21-2008 at 09:04 PM.
I am feeling much, much better today. Oh my I don't ever want to go through fentanyl withdrawal again. That is not fun at all. I think that not as much was getting into my body since I tried the spray deoderant/antiperspirant on my skin that I had heard some other people were doing. It is supposed to help the patch stick better and cut down on the amount of sweat produced under the patch. Well it looked like th patch was clogged with the white film(obviously from the spray deoderant). I put a new patch on last night, along with the other one for a couple of hours to get a little boost into my body. In a few hours I was feeling better. Now today I am nearly back to normal, physically & mentally. Thank you all for your support and keeping me going and of course the prayers. I thought that I was going to snap last night and do something dumb, but I didn't and that's all that counts.
Brian: I would absolutely ask the doc for a note. He is obviously aware of exactly why you were not able to go in yesterday. He knows that you are having wd's and why. He doesn't have to say that in the note, but he can at least say you are having a negative reaction to a med change or something.
I'd give his office a call. It can't hurt. Actually I really have a lot of awe and respect for those of you who are still working and living with CP. I could not return to work. I do get SSDI, which is not nearly as much as I used to make, but I'm lucky enough that my husband's income is there.
Hang in there Brian and I hope you are feeling a little better. God Bless, cmpgirl
OOPS! Didn't see your post Brian, we must have crossed in cyberspace! I'm glad you are feeling better.
Last edited by cmpgirl; 04-22-2008 at 01:23 PM.
Reason: added text
Hi Brian, I'm happy that you're doing better. If I remember correctly, you have foot pain like I do, so I relate to your pain and understand the frustration of foot problems getting in the way of being on your feet. You had replied to one of my posts on this pain management forum, so I remember you.